Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 40, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 14, 2019, 12:39 PM EDT for Orange County, Osceola County, Florida. It was in force for 34 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2019, 12:39 PM EDT (16:39 UTC)
- Expired
- May 14, 2019, 1:13 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 87 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 12:47 PM EDT | TSTM WND GST 56 | 2 Wsw Bay Lake, FL | MESONET MEASURED A PEAK WIND GUST OF 56 MPH. |
| May 14, 12:51 PM EDT | TSTM WND GST 63 | 2 E Bay Lake, FL | MESONET MEASURED A PEAK WIND GUST OF 63 MPH. |
| May 14, 12:52 PM EDT | TSTM WND DMG | 2 Ene Bay Hill, FL | CORRECTED...SOCIAL MEDIA USER REPORTED SEVERAL LARGE TREES DOWN IN THE GRAND CYPRESS GOLF CLUB. TIME ESTIMATED FROM RADAR. |
| May 14, 12:52 PM EDT | TSTM WND GST 0 | 2 Ene Bay Hill, FL | SOCIAL MEDIA USER REPORTED SEVERAL LARGE TREES DOWN IN THE GRAND CYPRESS GOLF CLUB. TIME ESTIMATED FROM RADAR. |
| May 14, 12:52 PM EDT | TSTM WND GST 52 | 2 Ene Bay Lake, FL | CORRECTED...MESONET SITE MEASURED A WIND GUST OF 52 MPH/45 KT FROM THE WEST. |
| May 14, 12:52 PM EDT | TSTM WND GST 53 | 2 Ene Bay Lake, FL | MESONET SITE MEASURED A WIND GUST OF 52 MPH/45 KT FROM THE WEST. |
| May 14, 12:56 PM EDT | TSTM WND DMG | 4 Sw Oak Ridge, FL | ORLANDO HEALTH EMERGENCY MANAGEMENT RELAYED REPORTS OF DOWNED TREES CAUSING DAMAGE TO A COUPLE OF VEHICLES AT THE DR. PHILLIPS HOSPITAL. ALSO, BROADCAST MEDIA RELAYED REPORTS OF DOWNED POWER LINES ON TURKEY LAKE ROAD. |
| May 14, 12:57 PM EDT | TSTM WND GST 65 | 3 Sw Oak Ridge, FL | MESONET MEASURED A PEAK WIND GUST OF 65 MPH. |
| May 14, 1:00 PM EDT | TSTM WND GST 49 | 4 Sw Oak Ridge, FL | WEATHERSTEM AT ROSEN CENTER MEASURED PEAK WIND GUST OF 49 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
132 WUUS52 KMLB 141639 SVRMLB FLC095-097-141730- /O.NEW.KMLB.SV.W.0040.190514T1639Z-190514T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 1239 PM EDT Tue May 14 2019 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Southwestern Orange County in east central Florida... Northwestern Osceola County in east central Florida... * Until 130 PM EDT. * At 1238 PM EDT, a severe thunderstorm was located over Four Corners, or near Bay Lake, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Kissimmee, Windermere, Bay Lake and Celebration. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. If on or near a lake get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 2855 8139 2830 8124 2826 8166 2846 8166 TIME...MOT...LOC 1638Z 254DEG 23KT 2834 8167 HAIL...0.75IN WIND...60MPH $$ Sedlock
2 follow-up statements
708
WWUS52 KMLB 141656
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
1256 PM EDT Tue May 14 2019
FLC097-141705-
/O.CAN.KMLB.SV.W.0040.000000T0000Z-190514T1730Z/
Osceola FL-
1256 PM EDT Tue May 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OSCEOLA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 2855 8139 2835 8127 2835 8157 2847 8159
TIME...MOT...LOC 1655Z 245DEG 30KT 2841 8151
$$
FLC095-141730-
/O.CON.KMLB.SV.W.0040.000000T0000Z-190514T1730Z/
Orange FL-
1256 PM EDT Tue May 14 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHWESTERN ORANGE COUNTY...
At 1255 PM EDT, a severe thunderstorm was located over Doctor
Phillips, or near Bay Lake, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Windermere, Bay Lake, Oak Ridge and Belle Isle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near a lake get away from the water and move indoors or
inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2855 8139 2835 8127 2835 8157 2847 8159
TIME...MOT...LOC 1655Z 245DEG 30KT 2841 8151
HAIL...0.75IN
WIND...60MPH
$$
Sedlock831
WWUS52 KMLB 141713
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
113 PM EDT Tue May 14 2019
FLC095-141722-
/O.CAN.KMLB.SV.W.0040.000000T0000Z-190514T1730Z/
Orange FL-
113 PM EDT Tue May 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning has
been cancelled. However small hail and gusty winds are still
possible with this thunderstorm as it progresses eastward across
central and eastern Orange County.
LAT...LON 2855 8139 2835 8127 2835 8157 2847 8159
TIME...MOT...LOC 1711Z 254DEG 23KT 2844 8139
$$
SedlockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:42 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 14, 9:42 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 942 AM EDT Tue May 14 2019 .UPDATE... Central FL morning soundings indicate an environment supportive of strong to isolated severe storms across southern portions of the local forecast area this afternoon. Cold mid level temps to -12.5 C at XMR and -11.9 at TBW with steep mid level lapse rates should produce storms with strong updrafts and potential for hail and damaging winds with the deepest storms. Steering flow in the H7-H5 lyr will be from the west and increase to 30-50 knots allowing for storm organization and likely bowing thunderstorm clusters moving toward the east coast and near shore Atlantic waters from the west through the afternoon generally from the Cape to the Treasure Coast. Will continue likely POPs generally along and south of a Lake Kissimmee to Cocoa line where the highest coverage of afternoon showers/storms is expected south of the advancing surface front. Across far northern areas, POPs will be low from Leesburg to Daytona Beach as PWATs lower to around 1.2 inches this afternoon behind the surface boundary moving slowly south. High temps will reach the mid 80s. && .AVIATION... Highest SHRA/TSRA coverage expected mainly south of KISM-KTIX this afternoon as scattered to numerous showers and storms track eastward across the southern FL peninsula. For now have short TEMPO window for TSRA from early to mid afternoon for KISM-KMCO and mainly 18z- 21z for KTIX-KSUA corridor. IFR VSBYs with and MVFR CIGs with strongest storms. Some gusts to 35 knots or higher possible in the KMLB-KSUA corridor this afternoon as storms move in quickly from the west. VFR conds expected tonight with convection moving off into the Atlantic by early evening. && .MARINE... No significant changes to the marine forecast. The greatest concern for boaters will be strong to isolated severe storms moving off the mainland across the intracoastal and near shore waters during from the Cape south to the Treasure Coast during the afternoon hours. Wind gusts in excess of 35 knots will likely occur with the strongest storms. Previous... Today-tonight...W winds early this morning will shift to NW-N through this afternoon and NE overnight, with speeds up to around 15KT early decreasing to about 10KT or less behind the frontal boundary. Seas generally 2-3FT, with 3-4FT possible well offshore early today. && .PRELIMINARY POINT TEMPS/POPS... DAB 84 67 84 66 / 10 0 10 0 MCO 86 67 89 68 / 50 10 20 10 MLB 85 71 84 69 / 60 20 20 20 VRB 86 68 84 69 / 70 30 30 20 LEE 87 66 90 69 / 20 0 10 0 SFB 87 66 89 67 / 30 0 10 10 ORL 87 67 88 69 / 40 10 20 10 FPR 86 68 85 68 / 70 30 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Sedlock/Rodriguez
Hazardous weather outlook, May 14, 9:05 AM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 905 AM EDT Tue May 14 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-142200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 905 AM EDT Tue May 14 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deep moisture ahead of a weak cool front pushing into central Florida this afternoon will lead to the development of widespread coverage of afternoon showers and lightning storms south of Lake Kissimmee and Melbourne today, with lower coverage, and a minimal chance for lightning to the north. Storm motion today will be rapidly toward the east at 35 to 40 MPH. Some of today's storms could become strong to severe from Kissimmee and Cape Canaveral to Lake Okeechobee and Tequesta. Wind gusts in excess of 50 MPH, frequent cloud to ground lightning, torrential rainfall amounts of 1 to 2 inches in a 60 to 90 minute period, and hail up to quarter size will all be possible. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Once again today, due to their fast motion, afternoon storms are quite likely to produce wind gusts of 35 knots or greater from the Lake Toho chain south to Lake Okeechobee and Jupiter Inlet. Storms will then move rapidly across the Intracoastal Waterway and into the local Atlantic waters through about sunset. Boaters should watch for storms approaching rapidly from the west and move to safe harbor well in advance. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Storms will be confined to south of Melbourne on Wednesday and Thursday, with a minimal threat for lightning from this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter networks from Osceola and Brevard Counties southward are requested to monitor the weather and self activate if needed. Cristaldi/Sedlock
In the hours before
Special weather statement, May 14, 12:19 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1219 PM EDT Tue May 14 2019
FLZ045-053-144-141700-
Osceola FL-Orange FL-Southern Lake County FL-
1219 PM EDT Tue May 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...SOUTHWESTERN
ORANGE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 100 PM EDT...
At 1218 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Four Corners, or 13 miles southwest of Bay Lake, moving
east at 35 mph.
Pea size hail and winds in excess of 40 to 50 mph will be possible
with this storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Windermere and Bay Lake.
LAT...LON 2855 8144 2820 8118 2820 8153 2826 8156
2826 8166 2835 8166 2835 8179 2836 8179
2836 8186 2835 8186 2835 8190 2839 8193
TIME...MOT...LOC 1618Z 259DEG 31KT 2830 8177
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:19 PM EDT | Special Weather Statement | MLB | Orange | 41 min |
| May 14, 1:04 PM EDT | Special Weather Statement | MLB | Brevard, Orange | 56 min |
| May 14, 1:16 PM EDT | Special Marine Warning | MLB | 119 min | |
| May 14, 1:59 PM EDT | Special Weather Statement | MLB | Brevard | 31 min |
| May 14, 3:59 PM EDT | Special Marine Warning | MLB | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.